Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 81, NWS Wakefield, VA

October 13, 2011Hanover County, King William County, New Kent County, Virginia

NWS Wakefield, VA issued this tornado warning at Oct 13, 2011, 4:47 PM EDT for Hanover County, King William County, New Kent County, Virginia. It was in force for 28 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2011, 4:47 PM EDT (20:47 UTC)
Expired
Oct 13, 2011, 5:15 PM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Hanover County, VA, King William County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 67 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 4:50 PM EDTTORNADO1 N Five Lakes Subdivis, VATREES DOWN FROM A TORNADO AS IT CROSSED I-64 JUST EAST OF EXIT 205.
Oct 13, 4:50 PM EDTTORNADO1 N Nance, VAROOF DAMAGE TO A HOME ON SOLDIERS REST CIRCLE. MOST OF THE SHINGLES WERE REMOVED FROM THE HOME.
Oct 13, 4:50 PM EDTTORNADO1 S Woodhaven Shores, VASPOTTER REPORT OF TORNADO ON THE GROUND
Oct 13, 4:50 PM EDTTORNADONew Kent Airport, VAA GAZEBO WAS DESTROYED AND NUMEROUS FRUIT TREES UPROOTED AT 7100 LAKE SHORE DR.
Oct 13, 4:50 PM EDTTORNADOWoodhaven Shores, VARATED AS EF1 IN WOODHAVEN SHORES 200 YARDS WIDE AND ESTIMATED 95 MPH WINDS
Oct 13, 4:55 PM EDTTORNADO1 Nnw Browns Corner, VADAMAGE WAS REPORTED TO GW WATKINS ELEMENTARY. THE EXTENT OF DAMAGE WAS UKNOWN.
Oct 13, 5:05 PM EDTTORNADO1 Wsw Poplar Grove, VANUMEROUS TREES DOWN ON OLD RIVER ROAD NEAR TALLYSVILLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 4:28 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WFUS51 KAKQ 132047
TORAKQ
VAC085-101-127-132115-
/O.NEW.KAKQ.TO.W.0081.111013T2047Z-111013T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT THU OCT 13 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  CENTRAL KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  WESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR ROXBURY...AND MOVING NORTH AT 30 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  TUNSTALL AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE LANESVILLE
AND PALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3766 7692 3746 7709 3750 7719 3752 7721
      3772 7713
TIME...MOT...LOC 2047Z 201DEG 24KT 3750 7712

$$

BHURLEY
5 follow-up statements
756 
WWUS51 KAKQ 132051
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT THU OCT 13 2011

VAC085-101-127-132115-
/O.CON.KAKQ.TO.W.0081.000000T0000Z-111013T2115Z/
NEW KENT VA-KING WILLIAM VA-HANOVER VA-
451 PM EDT THU OCT 13 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
HANOVER...CENTRAL KING WILLIAM AND NORTHWESTERN NEW KENT COUNTIES
UNTIL 515 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED NEAR TALLEYSVILLE...
MOVING NORTH AT 30 MPH.

THIS TORNADO WILL BE NEAR...
  TUNSTALL AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE LANESVILLE AND
PALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3766 7693 3749 7711 3750 7718 3753 7719
      3771 7712
TIME...MOT...LOC 2052Z 201DEG 24KT 3753 7710

$$

BHURLEY
763 
WWUS51 KAKQ 132057
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT THU OCT 13 2011

VAC085-101-127-132115-
/O.CON.KAKQ.TO.W.0081.000000T0000Z-111013T2115Z/
NEW KENT VA-KING WILLIAM VA-HANOVER VA-
457 PM EDT THU OCT 13 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
HANOVER...CENTRAL KING WILLIAM AND NORTHWESTERN NEW KENT COUNTIES
UNTIL 515 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR TALLEYSVILLE... 
JUST TO THE EAST OF QUINTON...MOVING NORTHEAST AT 25 MPH.

THIS TORNADO WILL BE NEAR...
  TUNSTALL AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE PALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION! MOTORISTS SHOULD NOT TAKE SHELTER 
UNDER HIGHWAY OVERPASSES. AS A LAST RESORT... EITHER PARK YOUR 
VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW 
LYING AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3766 7693 3751 7710 3751 7716 3754 7718
      3770 7711
TIME...MOT...LOC 2057Z 207DEG 24KT 3755 7709

$$

BHURLEY
497 
WWUS51 KAKQ 132106
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT THU OCT 13 2011

VAC085-132114-
/O.CAN.KAKQ.TO.W.0081.000000T0000Z-111013T2115Z/
HANOVER VA-
506 PM EDT THU OCT 13 2011

...THE TORNADO WARNING FOR EXTREME SOUTHEASTERN HANOVER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

LAT...LON 3766 7694 3754 7706 3753 7712 3757 7715
      3764 7713 3765 7711 3766 7711 3766 7712
      3770 7711
TIME...MOT...LOC 2104Z 214DEG 22KT 3758 7705

$$

VAC101-127-132115-
/O.CON.KAKQ.TO.W.0081.000000T0000Z-111013T2115Z/
NEW KENT VA-KING WILLIAM VA-
506 PM EDT THU OCT 13 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KING WILLIAM AND
NORTHWESTERN NEW KENT COUNTIES UNTIL 515 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO. THIS TORNADO WAS LOCATED ABOUT 4 MILES NORTH OF 
TALLEYSVILLE...MOVING NORTHEAST AT 25 MPH.

AROUND 450 PM EDT...TREES WERE REPORDED DOWN ALONG I-64 NEAR EXIT 
205.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL KING WILLIAM
AND NORTHWESTERN NEW KENT COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS PALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION! MOTORISTS SHOULD NOT TAKE SHELTER 
UNDER HIGHWAY OVERPASSES. AS A LAST RESORT... EITHER PARK YOUR 
VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW 
LYING AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3766 7694 3754 7706 3753 7712 3757 7715
      3764 7713 3765 7711 3766 7711 3766 7712
      3770 7711
TIME...MOT...LOC 2104Z 214DEG 22KT 3758 7705

$$

BHURLEY
019 
WWUS51 KAKQ 132109
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT THU OCT 13 2011

VAC101-127-132115-
/O.CON.KAKQ.TO.W.0081.000000T0000Z-111013T2115Z/
NEW KENT VA-KING WILLIAM VA-
509 PM EDT THU OCT 13 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL KING WILLIAM AND
EXTREME NORTHWESTERN NEW KENT COUNTIES UNTIL 515 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED 6 MILES EAST OF
TUNSTALL...OR 6 MILES NORTHEAST OF TALLEYSVILLE...MOVING NORTHEAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3766 7694 3759 7702 3759 7710 3760 7713
      3764 7713 3765 7711 3766 7711 3766 7712
      3770 7711
TIME...MOT...LOC 2110Z 214DEG 22KT 3761 7702

$$

BHURLEY
675 
WWUS51 KAKQ 132117
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT THU OCT 13 2011

VAC101-127-132127-
/O.EXP.KAKQ.TO.W.0081.000000T0000Z-111013T2115Z/
NEW KENT VA-KING WILLIAM VA-
517 PM EDT THU OCT 13 2011

...THE TORNADO WARNING FOR CENTRAL KING WILLIAM AND EXTREME
NORTHWESTERN NEW KENT COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

LAT...LON 3766 7694 3759 7702 3759 7710 3760 7713
      3764 7713 3765 7711 3766 7711 3766 7712
      3770 7711
TIME...MOT...LOC 2109Z 214DEG 22KT 3760 7702

$$

BHURLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Oct 13, 4:21 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 13, 4:21 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT THU OCT 13 2011

.SYNOPSIS...
A COLD FRONT APPROACHES THE MID ATLANTIC FROM THE WEST THIS
EVENING...THEN SWINGS THROUGH THE REGION LATE TONIGHT AND FRIDAY
MORNING. HIGH PRESSURE STEADILY BUILDS IN FROM THE WEST FRIDAY
AFTERNOON INTO SATURDAY AND SETTLES OFF THE SOUTHEAST COAST
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISLTD TO SCT CNVTN ONGOING ACRS FA...GENLY W AND CNTRL SXNS...AND
ALSO XTRM SE. XPCTG CNVTN TO CONT THROUGH BULK OF EVE HRS IN
WRM/MOD UNSTABLE ATMOS. LCLLY HVY RA PSBL W/ ANY STMS...AND PSBL
DAMAGING WNDS (FM STRNGR STMS). TOR WRNGS FOR ROTATING STMS NW OF
RIC GENLY ALIGNED IN AREA OF BRN 15-20...EHI MAX...AND MAX
EFFECTIVE BULK SHR.

SFC CDFNT AND VIGOROUS S/W ALOFT APPROACHES FM W THIS EVE...CRSS
MTNS OVRNGT. MDLS SUGGEST BRK IN PCPN (PCPN BCMG MR SPOTTY/ISLTD)
AFT THIS EVE...THEN INCRSG IN CVRG LT TNGT (ESP W OF I95). LO
TEMPS FM THE L/M60S NW...TO M/U60S SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
NAM NOW HAS COME MR IN LINE W/ THE (FASTER) GFS WRT TO PASSAGE OF
CDFNT AND UPR LVL S/W THROUGH THE FA ON FRI. TIMING IS THAT IT
CRSS DURG THE MRNG HRS W...MIDDAY CNTRL AND ERN SXNS BY MID/LT
AFTN HRS. W/ FOCUS HIEST POPS AND SKY CVRG TO THOSE TIME PDS.
STILL XCPTG WNDS TO BCM GSTY (FM WSW) AND CLRG TO OCCUR POST FNTL
(I.E., FM W TO E ACRS FA DURG THE DAY). FOR FRI NGT...DRYING AND
COOLING UNDER GENLY SKC. SAT XPCTD TO BE GENLY SNY W/ GSTY WSW
WNDS AND NR SEASONABLE TEMPS. A CLR/COOL NGT SAT NGT...FOLLOWED BY
ANOTHER GENLY SNY DAY SUN W/ NR SEASONABLE TEMPS.

HI TEMPS FRI L/M70S NW...TO U70S/ARND 80F SE. LO TEMPS FRI NGT FM
THE M/U40S W TO L/M50S E. HI TEMPS SAT AND SUN IN THE 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AN UPPER LEVEL DISTURBANCE OVER THE NORTHERN ROCKIES BEGINS TO DIG
INTO THE CENTRAL U.S. SUNDAY NIGHT. THIS WILL PRODUCE A LONGWAVE
TROUGH THAT IS EXPECTED TO DEVELOP OVER THE EASTERN CONUS BY MID
WEEK...LIFTING INTO NEW ENGLAND/SE CANADA BY LATE THURSDAY. THE
SURFACE FRONT ASSOCIATED WITH THIS FEATURE WILL APPROACH THE REGION
TUESDAY AND PUSH OUT OF THE AREA WEDNESDAY. GFS AND ECMWF MODELS ARE
IN AGREEMENT IN SHOWING THE BULK OF PRECIPITATION OCCURRING BEHIND
THE FRONT...FOLLOWED BY DRY CONDITIONS AND MUCH COOLER AIR
INFILTRATING THE REGION. HAVE TRENDED THE FORECAST TOWARD THESE
SOLUTIONS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
BORDERLINE VFR/MVFR CONDS AT AREA TERMINALS EXPECTED TO CONTINUE
THIS AFTN. SCT TSTMS FORECASTED FOR LATE THIS AFTN/EVENING...THUS
INCLUDED CB REMARKS. PREVAILING SHWRS ARE INCLUDED AT RIC BEGINNING AT
22Z WHERE POPS ARE HIGHEST. CONDS ARE EXPECTED TO DETERIORATE ONCE
AGAIN OVERNIGHT WITH IFR/LIFR CONDS LIKELY.

IMPROVING CONDITIONS FOR FRI...ALTHOUGH THERE WILL STILL BE A CHANCE
FOR SHWRS/TSTMS INTO THE EARLY AFTN HRS (MAINLY EASTERN AREAS). WINDS
MAY GUST TO AROUND 20 KTS OR A BIT HIGHER LATE FRI AFTN FROM THE
W/SW.

OUTLOOK...TRANQUIL WX IS EXPECTED FOR FRI NIGHT THROUGH THE WEEKEND
AS HIGH PRESSURE BUILDS IN FROM THE WEST...ONLY ISSUE WILL BE
SOMEWHAT BREEZY WEST FLOW ON SAT.

&&

.MARINE...
SOUTHEASTERLY WINDS WILL SHIFT TO THE SOUTH AND INCREASE AS A COLD
FRONT APPROACHES FROM THE WEST. THUNDERSTORMS HAVE DEVELOPED IN THE
WARM SECTOR AHEAD OF THE FRONT WITH BRIEF HEAVY RAIN RAPIDLY
REDUCING VISIBILITIES OVER WATERS. STORMS ARE EXPECTED TO
DISSIPATE LATER THIS EVENING AS THE AREA SITS UNDER A DRY SLOT.
THUNDERSTORMS ARE ANTICIPATED TO RE-FIRE FRIDAY AS THE FRONT
PASSES THROUGH THE REGION. EXPECT WINDS TO BE FROM THE SOUTHWEST
AHEAD OF THE FRONT...SHIFTING TO THE WEST BEHIND IT. BREEZY
CONDITIONS WILL DEVELOP BEHIND THE FRONT AND SCA CONDITIONS ARE
POSSIBLE BY FRIDAY AFTERNOON. WINDS SHOULD DECOUPLE FRIDAY
NIGHT...PROVIDING A BRIEF BREAK...BUT WITH A JET STREAK OVERHEAD
AND AN UNSTABLE ATMOSPHERIC PROFILE DEPICTED BY SHORT RANGE
MODELS...SCA CONDITIONS ARE EXPECTED TO RE-DEVELOP BY SATURDAY
AFTERNOON. WILL ISSUE SCA HEADLINES. PLEASE REFER TO
WWW.WEATHER.GOV/WAKEFIELD (WBCMWWAKQ) FOR FURTHER DETAILS. BENIGN
WEATHER SUNDAY THROUGH EARLY TUESDAY...WHEN AN UPPER LEVEL TROUGH
APPROACHES THE REGION.

&&

.TIDES/COASTAL FLOODING...
RAISED COASTAL FLOOD ADVSY FOR CNTRL CHES BAY LCTNS (NRN NECK
VA...ACCOMACK CTY VA TO LWR MD ERN SHR) THROUGH MID EVE DUE TO
TIDAL DEPARTURES NR 1.5 FT ABV NRML. UPCOMING TIDE CYCLE HIER THAN
PREV ONE...WHICH TOPPED OUT VRY CLS TO OR SLGTLY HIER THAN MINOR
TIDAL FLOODING THRESHOLDS. TIDAL DEPARTURES HAVE BEEN RUNNING ABV
NRML FOR SVRL DAYS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ099.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ075-
     077-078.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 11 PM EDT SATURDAY
     FOR ANZ630>632-634.
     SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 PM EDT SATURDAY FOR
     ANZ633-652-654-656.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT SATURDAY FOR ANZ650.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ652.
     SMALL CRAFT ADVISORY FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY FOR
     ANZ658.

&&

SYNOPSIS...ALB/AJZ
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...MAS
MARINE...BMD
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Oct 13, 4:32 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT THU OCT 13 2011

MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-065>071-079>082-
087>098-100-142045-
INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-
SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
432 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022-023-VAZ099-142045-
WICOMICO-SOMERSET-ACCOMACK-
432 PM EDT THU OCT 13 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ049-063-064-072>074-076-083>086-142045-
LOUISA-HANOVER-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-RICHMOND-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
432 PM EDT THU OCT 13 2011

...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-142045-
DORCHESTER-
432 PM EDT THU OCT 13 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ075-077-078-142045-
WESTMORELAND-NORTHUMBERLAND-LANCASTER-
432 PM EDT THU OCT 13 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-654-656-142045-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
432 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-142045-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
432 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ652-142045-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
432 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ658-142045-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
432 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-634-142045-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
432 PM EDT THU OCT 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 11 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-142045-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
432 PM EDT THU OCT 13 2011

...TORNADO WATCH 866 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 11 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 13, 3:05 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT THU OCT 13 2011

NCZ013>017-030>032-VAZ095>098-132030-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
INCLUDING THE CITIES OF...AHOSKIE...ELIZABETH CITY...EDENTON
305 PM EDT THU OCT 13 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH EXTREME
SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA...

SEVERAL CLUSTERS OF THUNDERSTORMS WILL BE MOVING THROUGH EXTREME
SOUTHEAST VIRGINIA AND COASTAL NORTHEAST NORTH CAROLINA THROUGH
430 PM. THUNDERSTORMS WILL BE ACCOMPANIED BY VERY HEAVY
RAIN...BRIEF GUSTY WINDS TO 35 TO 40 MPH AND FREQUENT LIGHTNING.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED...AND WILL
RESULT IN PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND
OTHER POOR DRAINAGE AREAS. MOTORISTS ARE URGED TO NOT DRIVE
THROUGH WATER THAT IS COVERING OR FLOWING ACROSS ROADWAYS.

ALBRIGHT
Local storm report, Oct 13, 4:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          GREEN SPRINGS           38.09N  78.11W
10/13/2011                   LOUISA             VA   BROADCAST MEDIA

            TREES DOWN AND ROOF DAMAGE REPORTED.

&&

EVENT NUMBER AKQ1100213

DAP
Local storm report, Oct 13, 4:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          2 S BOSWELLS TAVERN     38.04N  78.19W
10/13/2011                   LOUISA             VA   LAW ENFORCEMENT

            ROOF DAMAGE TO HOUSE

&&

EVENT NUMBER AKQ1100214

DAP

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:33 AM EDTCoastal Flood AdvisoryAKQNorthumberland, Westmoreland4 hr
Oct 13, 3:30 AM EDTSpecial Weather StatementAKQChesterfield, Goochland, Powhatan, City of Richmond60 min
Oct 13, 6:31 AM EDTSpecial Weather StatementAKQCumberland, Goochland, Prince Edward59 min
Oct 13, 7:01 AM EDTSmall Craft AdvisoryAKQ3 hr
Oct 13, 11:18 AM EDTCoastal Flood AdvisoryAKQAccomack, Lancaster, Northumberland, Westmoreland9 hr
Oct 13, 3:37 PM EDTTornado WarningAKQLouisa23 min
Oct 13, 3:46 PM EDTTornado WarningAKQGoochland, Hanover, Louisa29 min
Oct 13, 4:51 PM EDTSmall Craft AdvisoryAKQ59 hr
Oct 13, 5:13 PM EDTTornado WarningAKQEssex, King and Queen, King William31 min
Oct 13, 5:31 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach44 min
Oct 13, 5:32 PM EDTSpecial Marine WarningAKQ58 min
Oct 13, 6:04 PM EDTTornado WarningAKQCaroline, Hanover, Louisa26 min

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.